Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 9, 2011, 10:37 AM CST for Walton County, Florida; Geneva County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2011, 10:37 AM CST (16:37 UTC)
- Expired
- Mar 9, 2011, 11:15 AM CST
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Geneva County, AL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 52 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 8:39 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449
WUUS52 KTAE 091637
SVRTAE
ALC061-FLC131-091715-
/O.NEW.KTAE.SV.W.0004.110309T1637Z-110309T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1037 AM CST WED MAR 9 2011
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
WESTERN GENEVA COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 1115 AM CST
* AT 1036 AM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 25 MILES SOUTHWEST OF SAMSON...OR 25
MILES SOUTH OF ANDALUSIA...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLEAR
SPRINGS...FLOWERSVILLE...PAXTON...FOX HILL...LAKEWOOD...NEW
HARMONY...GORDON...LIBERTY...NATURAL BRIDGE...CANEY CREEK...CLUSTER
SPRINGS...SAND HILL...HACODA...GASKIN...PINEY GROVE...EARLYTOWN...
GLENDALE...GANER...CENTER RIDGE...PERA...PLEASANT HILL...LOGAN
FIELD MUNICIPAL A/P...DARLINGTON...UNION...SELLERSVILLE...SPEARS...
MARL AND LYTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST WEDNESDAY
AFTERNOON FOR SOUTHEAST ALABAMA AND NORTHWEST FLORIDA AND
SOUTHWESTERN GEORGIA.
&&
LAT...LON 3099 8639 3100 8638 3100 8619 3101 8618
3111 8619 3120 8590 3099 8598 3099 8603
3085 8603 3078 8605 3083 8639
TIME...MOT...LOC 1636Z 269DEG 32KT 3093 8639
$$
14-MROCZKAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 8:50 AM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 9, 8:50 AM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
950 AM EST WED MAR 9 2011
...TORNADO WATCH NUMBER 47 IS IN EFFECT UNTIL 5 PM EST (4 PM CST)...
...HIGH SURF ADVISORY AND HIGH RISK OF RIP CURRENTS FOR WESTERN
BEACHES...
.DISCUSSION...THE LEADING EDGE OF A SQUALL LINE EXTENDED FROM JUST
WEST OF AUBURN ALABAMA SOUTHWEST TO NEAR NEW ORLEANS AT 9 AM EST.
THE SQUALL LINE WAS AHEAD OF A STRONG COLD FRONT AND WAS ADVANCING
EASTWARD AT AROUND 30 MPH WHILE INDIVIDUAL CELLS WERE MOVING TO THE
NORTHEAST AT 50 MPH. THESE STORMS WILL MOVE INTO OUR SOUTHEAST
ALABAMA COUNTIES AND THE FLORIDA PANHANDLE LATER THIS MORNING AND
THEN ACROSS THE REMAINDER OF OUR CWA THIS AFTERNOON/EVENING.
NUMEROUS WEATHER WARNINGS HAVE BEEN ISSUED BY THE BIRMINGHAM AND
MOBILE WEATHER OFFICES AND A TORNADO WATCH IS CURRENTLY IN EFFECT
UNTIL 18Z FOR PORTIONS OF THEIR FORECAST AREAS. A TORNADO WATCH HAS
ALSO BEEN ISSUED FOR A LARGE PORTION OF OUR CWA UNTIL 5 PM EST (4 PM
CST). THESE STORMS WILL BE MONITORED CLOSELY AND WARNINGS WILL BE
ISSUED IF WARRANTED. THE MAIN SEVERE THREAT CONTINUES TO BE DAMAGING
THUNDERSTORM WINDS. VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL
ALSO ACCOMPANY THE STORMS. GRIDS AND ZONES HAVE ALREADY BEEN
UPDATED.
&&
.MARINE...A COLD FRONT WILL APPROACH THE MARINE AREA TODAY THEN MOVE
THROUGH FROM WEST TO EAST TONIGHT INTO THURSDAY MORNING. MODERATE TO
HEAVY SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD OVER THE
MARINE AREA THROUGH TONIGHT WITH LOCALLY HIGHER WINDS AND SEAS
POSSIBLE IN AND AROUND THE HEAVIER SHOWERS. A SMALL CRAFT ADVISORY
IS IN EFFECT UNTIL 1PM EST THURS. CONDITIONS WILL SLOWLY IMPROVE
THURSDAY AFTERNOON INTO FRIDAY AS HIGH PRESSURE BUILDS BACK OVER THE
REGION.
&&
.AVIATION...MVFR/IFR CIGS WILL PREVAIL TODAY AS A STRONG COLD FRONT
APPROACHES FROM THE WEST. MODERATE TO HEAVY SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE FRONT WILL MOVE OVER THE AREA FROM
WEST TO EAST OVER THE DHN/ECP TERMINALS LATER THIS MORNING/EARLY
AFTERNOON...THEN OVER THE ABY/TLH/VLD SITES LATER THIS
AFTERNOON/EVENING. GUSTY SOUTHERLY WINDS WILL REMAIN IN PLACE TODAY
AND WILL STEADILY VEER TO SW THIS EVENING...THEN NW THROUGH THE
OVERNIGHT PERIOD AS THE FRONT MOVES THROUGH. PERIODS WITH IFR
CIGS/VSBYS WILL BE POSSIBLE THROUGH THIS PERIOD...ESPECIALLY AS THE
MAIN LINE OF CONVECTION MOVES THROUGH.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...HIGH SURF ADVISORY TODAY WALTON AND BAY COUNTIES.
FIRE WX WATCH THURS AFTN FOR PORTIONS OF INLAND BIG BEND.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THURSDAY ALL ZONES.
&&
BARRY/CAMPHazardous weather outlook, Mar 9, 3:20 AM CST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 420 AM EST WED MAR 9 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-100930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 420 AM EST WED MAR 9 2011 /320 AM CST WED MAR 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS THE FORECAST AREA... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT AS A STRONG COLD FRONT SWEEPS ACROSS THE REGION FROM WEST TO EAST. WHILE DAMAGING STRAIGHT LINE WIND IS THE MAIN THREAT... ISOLATED TORNADOES ARE ALSO POSSIBLE. THE COLD FRONT WILL MOVE OVER OUR LOCAL AREA THROUGH LATE TONIGHT. LOCALLY HEAVY RAIN IS LIKELY WITH LOCALIZED FLOODING OF STREETS...STREAMS AND ROADS POSSIBLE. AHEAD OF THE FRONT...ONSHORE WINDS WILL INCREASE AND BECOME GUSTY. THIS WILL LIKELY GENERATE HIGH SURF ACROSS THE BEACHES OF WALTON AND BAY COUNTIES. THEREFORE A HIGH SURF ADVISORY IS IN EFFECT FOR THESE AREA. LOCALLY HEAVY RAIN IS LIKELY THROUGH THE DAY... ESPECIALLY ACROSS AREAS WEST OF THE APALACHICOLA RIVER. SOUTHEAST WINDS OVER THE MARINE AREA AROUND 20 KNOTS AND SEAS BUILDING TO 5 TO 7 FEET OFFSHORE WILL CREATE HAZARDOUS CONDITIONS FOR MARINERS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT. A HIGH RISK OF RIP CURRENTS IS EXPECTED TO CONTINUE ALONG THE SOUTHEAST FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE FRONT WILL EXIT FROM WEST TO EAST ON THURSDAY WITH LINGERING SHOWERS POSSIBLE DURING THE MORNING...MAINLY EASTERN AREAS. IN ITS WAKE...HIGH PRESSURE WILL A DRIER AND COOLER AIR MASS AND GUSTY OFFSHORE WINDS WILL OVERSPREAD THE REGION. THIS WOULD FAVOR THE SPREAD OF WILDFIRES SHOULD ANY OCCUR INTO THE WEEKEND. TEMPERATURES WILL DIP INTO THE 30S THURSDAY AND FRIDAY NIGHTS... THEN STEADILY CLIMB BACK TOWARD AVERAGE OVER THE WEEKEND. THE NEXT CHANCE OF RAIN WILL BE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. EMERGENCY MANAGERS AND SPOTTERS SHOULD CLOSELY MONITOR THE WEATHER AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Mar 9, 9:36 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1036 AM EST WED MAR 9 2011 ALZ065-068-091615- COFFEE-GENEVA- 936 AM CST WED MAR 9 2011 ...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR COFFEE AND GENEVA COUNTIES... * UNTIL 1015 AM CST AT 936 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF TROY TO 7 MILES NORTHEAST OF EODA TO WATKINS BRIDGE...OR ALONG A LINE EXTENDING FROM 1 TO 3 TO 2...MOVING EAST AT 40 MPH. THESE STORMS WILL BE NEAR... ELBA BY 950 AM CST. NEW BROCKTON BY 1005 AM CST. SAMSON BY 1010 AM CST. ENTERPRISE BY 1015 AM CST. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
Local storm report, Mar 9, 10:34 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1134 AM EST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG ARITON 31.60N 85.72W
03/09/2011 DALE AL EMERGENCY MNGR
ROOF DAMAGE TO BUILDING
1059 AM TSTM WND DMG BLUFF SPRING 31.57N 86.07W
03/09/2011 COFFEE AL EMERGENCY MNGR
TREES DOWN IN NORTHWEST COFFEE COUNTY.
&&
CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 12:54 AM CST | High Surf Advisory | TAE | Bay, Walton | 17 hr |
| Mar 9, 3:41 AM CST | Fire Weather Watch | TAE | Gadsden, Jefferson, Leon, Madison, Taylor, Wakulla | 12 hr |
| Mar 9, 1:56 PM CST | Special Marine Warning | TAE | 33 min | |
| Mar 9, 4:10 PM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 22 hr |
| Mar 9, 4:10 PM CST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 26 hr |
| Mar 9, 9:44 AM CST | Tornado Warning | TAE | Coffee | 31 min |
| Mar 9, 10:05 AM CST | Tornado Warning | TAE | Coffee, Dale | 25 min |
| Mar 9, 10:11 AM CST | Tornado Warning | TAE | Coffee, Geneva | 34 min |
| Mar 9, 10:18 AM CST | Tornado Warning | TAE | Dale | 27 min |
| Mar 9, 10:47 AM CST | Tornado Warning | TAE | Dale, Geneva, Houston | 28 min |
| Mar 9, 10:48 AM CST | Severe Thunderstorm Warning | TAE | Dale, Henry | 42 min |
| Mar 9, 11:11 AM CST | Tornado Warning | TAE | Henry | 15 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.